Open Access
Translator Disclaimer
July, 1986 Coupling of Multidimensional Diffusions by Reflection
Torgny Lindvall, L. C. G. Rogers
Ann. Probab. 14(3): 860-872 (July, 1986). DOI: 10.1214/aop/1176992442

Abstract

If $x \neq x'$ are two points of $\mathbb{R}^d, d \geq 2$, and if $X$ is a Brownian motion in $\mathbb{R}^d$ started at $x$, then by reflecting $X$ in the hyperplane $L \equiv \{y: |y - x| = |y - x'|\}$ we obtain a Brownian motion $X'$ started at $x'$, which couples with $X$ when $X$ first hits $L$. This paper deduces a number of well-known results from this observation, and goes on to consider the analogous construction for a diffusion $X$ in $\mathbb{R}^d$ which is the solution of an s.d.e. driven by a Brownian motion $B$; the essential idea is the reflection of the increments of $B$ in a suitable (time-varying) hyperplane. A completely different coupling construction is given for diffusions with radial symmetry.

Citation

Download Citation

Torgny Lindvall. L. C. G. Rogers. "Coupling of Multidimensional Diffusions by Reflection." Ann. Probab. 14 (3) 860 - 872, July, 1986. https://doi.org/10.1214/aop/1176992442

Information

Published: July, 1986
First available in Project Euclid: 19 April 2007

zbMATH: 0593.60076
MathSciNet: MR841588
Digital Object Identifier: 10.1214/aop/1176992442

Subjects:
Primary: 60J60
Secondary: 60H10 , 60J45 , 60J65 , 60J70

Keywords: Brownian motion , coupling , multidimensional diffusion , radial process , reflection , Skew product , stationary distribution , Stochastic differential equation , tail $\sigma$-field of a one-dimensional diffusion

Rights: Copyright © 1986 Institute of Mathematical Statistics

JOURNAL ARTICLE
13 PAGES


SHARE
Vol.14 • No. 3 • July, 1986
Back to Top